Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Diagnosed with PCOD. Should I discontinue ovral tablets? - Online Doctor Chats

Date : 10-Dec-2013
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:Hello Doctor
Doctor:Logged in
User:My wife aged 34 got her last period on 15th Sep. After 40 days we went to hospital and they diagnosed with PCOD and gave MEPRATE tablet for 5 days still did not get the period. So they gave OVRAL tablet for 21 days. But after taking this OVRAL for 3 days she started getting couple of drops blood only but having the body pain similar to mensus. Question-1: Should we stop the OVRAL tablet? Question-2: She got only 2 drops blood so not sure if it is periods or something else.
Doctor:ovral is a contraceptive
Doctor:I think that if she got her periods for just 2 drops
Doctor:it cannot be considered periods
User:yes..thats what they gaev since MEPRATE did not help in getting periods..they said after taking OVRAL for 21 days then wait for 5 more days to get period
User:but now she took OVRAL for only 3 days..and she got 2 drops of blood but all other indication body paid are like period
User:so confused
User:*body pain
Doctor:even it would be confusion for doctors
User:so what you suggest?
Doctor:since it happened because of meprate withdrawal and was gonna get periods if she was not taking ovral
Doctor:But now she has started ovral
Doctor:her hormones are wonna be upset
Doctor:her internal physiology has gotten confused whether to listen to meprate or ovral
User:shall we wait for one more day to see if more bleeding happens and stop OVRAL?
Doctor:I think she may skip just one dose of ovral and see if she gets her periods
Doctor:if she doesnot then continue ovral as routine
Doctor:just one dose can be skipped for OCs
Doctor:You may also consult her [rescribing doctor
User:can the intercourse be had during this medication time?
User:we had twice this week so not sure if that caused 2 drops of blood..
Doctor:Sexual intercourse can be done
Doctor:It may cause bleeding if she has cervicitis
User:after that she had some pain in the vagina...
Doctor:But her other symptoms suggest menstrual like pain
User:all other symptom are like menstural pain but only 2 drop of blood since yesterday
User:anyways..we will wait for one more day and see
User:else we will go to same gyna doctor..
User:Thanks for your suggestion
User:Have a nice day...
Doctor:Thanks for consulting
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor